Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 7, NWS Flagstaff, AZ

April 20, 2010Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 20, 2010, 3:11 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 21, 2010, 7:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2010, 3:11 PM MST (22:11 UTC)
In effect from
Apr 21, 2010, 7:00 AM MST
Expired
Apr 21, 2010, 8:00 PM MST
In force
13 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2010-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2010-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WWUS75 KFGZ 202211
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
311 PM MST TUE APR 20 2010

AZZ009>011-015>017-039-210715-
/O.NEW.KFGZ.WI.Y.0007.100421T1400Z-100422T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...SHOW LOW
311 PM MST TUE APR 20 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM MST WEDNESDAY. 

* TIMING: STRONG AND GUSTY WINDS WILL DEVELOP EARLY WEDNESDAY
  MORNING AND WILL CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF
  40 TO 45 MPH ARE EXPECTED.

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT
  ALONG PORTIONS OF INTERSTATE 40 AND HIGHWAY 89 NEAR FLAGSTAFF.
  IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE
  POSSIBLE NORTH AND EAST OF FLAGSTAFF AND ACROSS THE CHINLE
  VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ012>014-040-210715-
/O.NEW.KFGZ.WI.Y.0007.100421T1400Z-100422T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
311 PM MST TUE APR 20 2010

...WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 8 PM MST WEDNESDAY. 

* TIMING: STRONG AND GUSTY WINDS WILL DEVELOP EARLY WEDNESDAY
  MORNING AND WILL CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF
  40 TO 50 MPH ARE EXPECTED.

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT
  ALONG INTERSTATE 40 EAST TO THE NEW MEXICO BORDER. IN ADDITION
  TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE LIKELY ACROSS
  THE LITTLE COLORADO RIVER VALLEY. SPECIFICALLY...AREAS THAT MAY
  EXPERIENCE PARTICULARLY LOW VISIBILITIES IN BLOWING DUST INCLUDE
  INTERSTATE 40 FROM TWIN ARROWS TO WINSLOW...AND INDIAN ROUTE
  15 FROM LEUPP TO DILKON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
5 follow-up statements
535 
WWUS75 KFGZ 210529
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1029 PM MST TUE APR 20 2010

AZZ009>011-015>017-039-211330-
/O.CON.KFGZ.WI.Y.0007.100421T1400Z-100422T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...SHOW LOW
1029 PM MST TUE APR 20 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST
WEDNESDAY. 

* TIMING: STRONG AND GUSTY WINDS WILL DEVELOP EARLY WEDNESDAY
  MORNING AND CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 
  40 TO 45 MPH ARE EXPECTED. 

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT 
  ALONG PORTIONS OF INTERSTATE 40 AND HIGHWAY 89 NEAR FLAGSTAFF. 
  IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE 
  POSSIBLE NORTH AND EAST OF FLAGSTAFF AND ACROSS THE CHINLE 
  VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ012>014-040-211330-
/O.CON.KFGZ.WI.Y.0007.100421T1400Z-100422T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
1029 PM MST TUE APR 20 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MST
WEDNESDAY. 

* TIMING: STRONG AND GUSTY WINDS WILL DEVELOP EARLY WEDNESDAY
  MORNING AND CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 
  45 TO 50 MPH ARE EXPECTED. 

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT 
  ALONG INTERSTATE 40 EAST TO THE NEW MEXICO BORDER. IN ADDITION 
  TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE LIKELY ACROSS 
  THE LITTLE COLORADO RIVER VALLEY. SPECIFICALLY...AREAS THAT 
  MAY EXPERIENCE PARTICULARLY LOW VISIBILITIES IN BLOWING DUST 
  INCLUDE INTERSTATE 40 FROM TWIN ARROWS TO WINSLOW...AND INDIAN 
  ROUTE 15 FROM LEUPP TO DILKON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
658 
WWUS75 KFGZ 211030
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
330 AM MST WED APR 21 2010

AZZ009>011-015>017-039-211900-
/O.CON.KFGZ.WI.Y.0007.100421T1400Z-100422T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...SHOW LOW
330 AM MST WED APR 21 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING: STRONG AND GUSTY WINDS WILL DEVELOP EARLY THIS 
  MORNING AND CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS. 

* WINDS: SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 
  40 TO 45 MPH ARE EXPECTED. 

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT 
  ALONG PORTIONS OF INTERSTATE 40 AND HIGHWAY 89 NEAR FLAGSTAFF. 
  IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE 
  POSSIBLE NORTH AND EAST OF FLAGSTAFF AND ACROSS THE CHINLE 
  VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ012>014-040-211900-
/O.CON.KFGZ.WI.Y.0007.100421T1400Z-100422T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...DILKON
330 AM MST WED APR 21 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 PM
MST THIS EVENING. 

* TIMING: STRONG AND GUSTY WINDS WILL DEVELOP EARLY THIS 
  MORNING AND CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS. 

* WINDS: SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF
  45 TO 50 MPH ARE EXPECTED.

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT ALONG
  INTERSTATE 40 EAST TO THE NEW MEXICO BORDER. AREAS OF BLOWING
  DUST ARE LIKELY ACROSS THE LITTLE COLORADO RIVER VALLEY
  INCLUDING INTERSTATE 40 FROM TWIN ARROWS TO WINSLOW...AND INDIAN
  ROUTE 15 FROM LEUPP TO DILKON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
265 
WWUS75 KFGZ 211716
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1016 AM MST WED APR 21 2010

AZZ012-013-220130-
/O.UPG.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/
/O.NEW.KFGZ.HW.W.0003.100421T1716Z-100422T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE
1016 AM MST WED APR 21 2010

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING.



* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE TO DEVELOP THIS
  MORNING AND WILL CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 40 TO 45 MPH WITH GUSTS OF
  55 TO 65 MPH ARE EXPECTED.

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT
  ALONG INTERSTATE 40 FROM TWIN ARROWS EAST TO THE NAVAJO AND
  APACHE COUNTY LINE. IN ADDITION TO THE STRONG WINDS...AREAS OF
  BLOWING DUST ARE LIKELY ACROSS THE LITTLE COLORADO RIVER VALLEY
  INCLUDING INTERSTATE 40 FROM TWIN ARROWS TO WINSLOW...AND INDIAN
  ROUTE 15 FROM LEUPP TO DILKON. VISIBILITIES OF 1/4 MILE HAVE
  BEEN REPORTED AND MOTORISTS ARE URGED TO USE CAUTION IN THESE
  AREAS.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ009>011-015>017-039-220130-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...SHOW LOW
1016 AM MST WED APR 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE TO DEVELOP THIS
  MORNING AND WILL CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 
  40 TO 45 MPH ARE EXPECTED. 

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT 
  ALONG PORTIONS OF INTERSTATE 40 AND HIGHWAY 89 NEAR FLAGSTAFF. 
  IN ADDITION TO THE STRONG WINDS...AREAS OF BLOWING DUST ARE 
  POSSIBLE NORTH AND EAST OF FLAGSTAFF AND ACROSS THE CHINLE 
  VALLEY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ014-040-220130-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...DILKON
1016 AM MST WED APR 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE TO DEVELOP THIS
  MORNING AND WILL CONTINUE THROUGH MUCH OF THE DAYLIGHT HOURS.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 
  45 TO 50 MPH ARE EXPECTED. 

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT 
  ALONG INTERSTATE 40 EAST TO THE NEW MEXICO BORDER. AREAS OF 
  BLOWING DUST ARE LIKELY ACROSS THE LITTLE COLORADO RIVER 
  VALLEY INCLUDING INTERSTATE 40 FROM TWIN ARROWS TO WINSLOW...
  AND INDIAN ROUTE 15 FROM LEUPP TO DILKON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
863 
WWUS75 KFGZ 220030
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
530 PM MST WED APR 21 2010

AZZ012-013-220130-
/O.CAN.KFGZ.HW.W.0003.000000T0000Z-100422T0300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE
530 PM MST WED APR 21 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED ACROSS THE WARNING AREA AS A COLD FRONT
CONTINUES TO PASS THROUGH THE REGION. SOUTHWEST WINDS OF 20 TO 30
MPH WILL CONTINUE THROUGH 6 TO 7 PM MST...THEN DECREASE TO 10 TO 15 MPH
OVERNIGHT. BLOWING DUST THAT HAS CAUSED TRAVEL DIFFICULTIES TODAY
SHOULD CONTINUE TO DIMINISH AS WINDS DECREASE AND LIGHT SHOWERS
AFFECT THE AREA.

$$

AZZ009-015-016-220130-
/O.CAN.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
INCLUDING THE CITY OF...FLAGSTAFF
530 PM MST WED APR 21 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED ACROSS THE MOGOLLON RIM AS THE COLD FRONT HAS
MOVED EAST OF THE AREA. FOR THE REST OF TODAY...EXPECT SOUTHWEST
WINDS OF 10 TO 20 MPH TO DECREASE TO LESS THAN 15 MPH AFTER 8 PM MST.

$$

AZZ010-011-017-039-220300-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...SHOW LOW
530 PM MST WED APR 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH
  EARLY THIS EVENING...THEN DECREASE AFTER A COLD FRONT PASSES.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF
  40 TO 45 MPH WILL CONTINUE THROUGH EARLY EVENING. LOCALLY
  STRONGER GUSTS ARE LIKELY NEAR ISOLATED THUNDERSTORMS.

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT
  ALONG PORTIONS OF INTERSTATE 40 IN EASTERN ARIZONA. AREAS OF
  BLOWING DUST ARE POSSIBLE ACROSS THE CHINLE VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ014-040-220300-
/O.CON.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...DILKON
530 PM MST WED APR 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING: STRONG AND GUSTY WINDS WILL CONTINUE THROUGH EARLY THIS
  EVENING.

* WINDS: SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF
  45 TO 50 MPH WILL CONTINUE.

* IMPACTS: FOR HIGH PROFILE VEHICLES...TRAVEL WILL BE DIFFICULT IN
  THE ADVISORY AREA. LOCALIZED AREAS OF BLOWING DUST WILL BE
  POSSIBLE THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER
INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
968 
WWUS75 KFGZ 220250
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
750 PM MST WED APR 21 2010


AZZ010-011-017-039-220400-
/O.EXP.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
WHITE MOUNTAINS-BLACK MESA AREA-
INCLUDING THE CITIES OF...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...SHOW LOW
750 PM MST WED APR 21 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS HAVE DECREASED THIS EVENING...THEREFORE THE ADVISORY WILL BE
ALLOWED TO EXPIRE AT 8 PM MST. EXPECT WEST TO SOUTHWEST WINDS OF
10 TO 20 MPH AND GUSTS TO 25 MPH THIS EVENING TO CONTINUE TO
DECREASE OVERNIGHT.

$$

AZZ014-040-220400-
/O.EXP.KFGZ.WI.Y.0007.000000T0000Z-100422T0300Z/
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...DILKON
750 PM MST WED APR 21 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS HAVE DECREASED THIS EVENING...THEREFORE THE ADVISORY WILL BE
ALLOWED TO EXPIRE AT 8 PM MST. EXPECT WEST TO SOUTHWEST WINDS OF
10 TO 20 MPH AND GUSTS TO 25 MPH THIS EVENING TO CONTINUE TO
DECREASE OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 20, 9:58 AM MST, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 20, 9:58 AM MST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
958 AM MST TUE APR 20 2010

.SYNOPSIS...EXPECT WARM AND DRY WEATHER ACROSS NORTHERN ARIZONA
TODAY BEFORE A PACIFIC STORM SYSTEM APPROACHES THE AREA TONIGHT AND
WEDNESDAY. THIS STORM WILL PRODUCE STRONG WINDS ON WEDNESDAY AS THE
FRONT MOVE ACROSS THE STATE...AND RAIN AND SNOW SHOWERS FROM
WEDNESDAY INTO FRIDAY ALONG WITH MUCH COLDER TEMPERATURES.

&&

.DISCUSSION...ANOTHER ROUND OF NEAR NORMAL TEMPERATURES IS EXPECTED
FOR THIS AFTERNOON AS A WEAK RIDGE PASSES ACROSS THE STATE.
SOUTHWESTERLY WINDS WILL ALSO TURN BREEZY TO OCCASIONALLY WINDY IN
ADVANCE OF A STORM SYSTEM CENTERED ALONG THE PACIFIC COASTLINE THAT
WILL USHER IN A SIGNIFICANT CHANGE TO THE WEATHER OVER THE COMING
DAYS. WINDS ARE ANTICIPATED TO REMAIN BELOW ADVISORY THRESHOLDS
TODAY...THOUGH GUSTS NEAR 35 TO 40 MPH WILL BE POSSIBLE FROM
FLAGSTAFF NORTHWESTWARD BY THE LATE AFTERNOON AND EVENING.

&&

.PREV DISCUSSION /230 AM MST/...A RIDGE OF HIGH PRESSURE OVER THE
SOUTHWEST WILL BRING WARM TEMPS AND DRY WEATHER TO AZ TODAY BEFORE A
STRONG PACIFIC STORM SYSTEM BRINGS SIGNIFICANT CHANGES FOR THE
SECOND HALF OF THE WEEK.

WINDS WILL BE INCREASING TODAY AHEAD OF THIS SYSTEM...BECOMING STRONG
AND GUSTY ON WEDNESDAY AS THE FRONT MOVES ACROSS THE STATE. THIS
STORM SYSTEM WILL BRING VERY COLD AIR ALOFT ACROSS THE AREA AND MODEL
DATA SHOWS A STRONG BAROCLINIC ZONE AND FRONTOGENETIC REGION
TRAVERSING THE STATE ON WEDNESDAY. THIS FRONTAL ZONE WILL BE MORE
THAN SUFFICIENT TO GENERATE STRONG MESOSCALE FORCING ALLOWING A BAND
OF RAIN AND SNOW SHOWERS...AND POSSIBLY A FEW THUNDERSTORMS...TO
DEVELOP ALONG THE FRONT. EXPECT THE BEST CHANCES OF PCPN TO OCCUR
WITH THE FRONTAL SYSTEM. CURRENT FCST DATA SHOWS THE FRONT IN WESTERN
AZ AT SUNRISE WEDNESDAY MORNING...THE CENTRAL PORTIONS OF THE STATE
BY LATE AFTERNOON...FINALLY MOVING INTO THE EASTERN BORDER AREA BY
LATE EVENING.

THE UPPER LEVEL LOW WILL MOVE VERY SLOWLY AND REMAIN OVER THE
SOUTHWEST THROUGH LATE FRIDAY AND FINALLY EJECT NORTHEASTWARD EARLY
SATURDAY. EXPECT SHOWERS TO CONTINUE EACH DAY UNTIL THIS SYSTEM
FINALLY MOVES AWAY BY THE WEEKEND.

SNOW LEVELS WILL START OUT ABOVE 9000 FEET EARLY WEDNESDAY FALLING TO
6000 FEET IN THE WEST AND 8500 FEET IN THE EAST BY WEDNESDAY EVENING.
SNOW LEVELS WILL CONTINUE TO DROP ON THURSDAY TO 5500 FEET IN THE
WEST AND 6500 FEET IN THE EAST.

EXPECT RAINFALL AMOUNTS OF UP TO 1/4 INCH IN THE LOWER ELEVATIONS AND
WATER EQUIVALENT OF 1/2 TO 3/4 INCHES OVER THE HIGHER TERRAIN.
SNOWFALL ACCUMULATIONS OF 2 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS
ARE POSSIBLE MAINLY ABOVE 7000 FEET.

A COOL NORTHWEST FLOW DEVELOPS OVER THE REGION BY SUNDAY GIVING WAY
TO A RIDGE BY EARLY NEXT WEEK WITH DRY WEATHER AND SEASONABLE TEMPS.
ANOTHER PACIFIC STORM SYSTEM WILL APPROACH THE AREA BY MIDWEEK
BRINGING ANOTHER ROUND OF STRONG WINDS AND SHOWERS TO NRN AZ.

&&

.AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS EXPECTED THROUGH
06Z WEDNESDAY. BREEZY SOUTHWEST SURFACE WINDS AROUND 15-25 KTS WILL
DEVELOP BY 18Z TODAY. AFTER 06Z WEDNESDAY...INCREASING CHANCES FOR
PRECIPITATION WILL DEVELOP WITH SCT MVFR CIGS ACROSS WESTERN ARIZONA
AS A COLD FRONT MOVES IN FROM THE WEST. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...HUMIDITY LEVELS WILL INCREASE TODAY AHEAD A STRONG
LOW PRESSURE SYSTEM OFF THE WEST COAST. THE LOW WILL BEGIN TO MOVE
INTO ARIZONA ON WEDNESDAY WITH MOUNTAIN SNOW AND VALLEY RAIN WITH
SOUTHWEST WINDS AROUND 15 TO 25 MPH AND HIGHER GUSTS FROM 30 TO 40
MPH. MIN HUMIDITY LEVELS ON WEDNESDAY WILL REMAIN ABOVE 20 PERCENT.

THURSDAY THROUGH SATURDAY...THE PACIFIC STORM WILL CONTINUE TO
PRODUCE RAIN AND SNOW SHOWERS ON THURSDAY BEFORE EXITING THE REGION
LATE FRIDAY. STORM TOTAL LIQUID EQUIVALENT...RAIN AND MELTED
SNOW...AMOUNTS ARE FORECAST TO RANGE FROM 0.30 TO 0.60 INCHES.
EXPECT MUCH COLDER TEMPERATURES ON THURSDAY AND FRIDAY WITH WARMER
AND DRIER CONDITIONS FORECAST FOR SATURDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...................KD/DB
AVIATION/FIRE WEATHER....BOHLIN

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Apr 20, 6:00 AM MST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
600 AM MST TUE APR 20 2010

AZZ004>018-037>040-211300-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
600 AM MST TUE APR 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UNSEASONABLY STRONG PACIFIC STORM SYSTEM AND COLD FRONT WILL MOVE
ACROSS THE STATE ON WEDNESDAY. AHEAD OF THE COLD FRONT...SOUTHWEST
WINDS WILL INCREASE BECOMING 15 TO 25 MPH WITH GUSTS OF 40 TO 50 MPH.
A WIND ADVISORY MAY BE REQUIRED FOR PORTIONS OF NORTHERN ARIZONA ON
WEDNESDAY.

RAIN AND SNOW SHOWERS WILL ACCOMPANY THE COLD FRONT AS IT MOVES
ACROSS THE STATE WITH SHOWERS CONTINUING ON THURSDAY AND FRIDAY.
TEMPERATURES WILL BE 15 TO 20 DEGREES BELOW NORMAL AND SNOW LEVELS
WILL FALL BELOW 6000 FEET WITH ACCUMULATING SNOW LIKELY ABOVE 7000
FEET.

Nearby

Wind Advisories in Arizona, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.